Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 183, NWS Tulsa, OK

May 25, 1994Benton County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 25, 1994, 6:44 PM CDT for Benton County, Arkansas. It was in force for 61 min.

The area

The counties it named.

The facts

Issued
May 25, 1994, 6:44 PM CDT (23:44 UTC)
Expired
May 25, 1994, 7:45 PM CDT
In force
61 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Benton County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 11.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1994-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 781 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1994-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
781 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.3

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:40 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, May 25, 3:40 PM CDT, 3 hours 4 minutes before
FPUS3 KTUL 252040

AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
340 PM CDT WED MAY 25 1994

THE NEXT 18 HOURS WILL PROBABLY BE THE LAST GOOD CHANCE OF RAIN AT TUL
THIS MONTH...WILL IT BE THE DRIEST MAY ON RECORD???

NGM AND AVN BOTH AGREE THAT NOTHING MAJOR WILL HAPPEN IN ERN OK FOR THE
NEXT SEVERAL HOURS...AND CURRENT RADAR AND ADAP GRAPHICS SEEM TO
CONCUR. A FEW AIRMASS STORMS HAVE FIRED IN THE FAVORED TERRAIN OF
EXTREME ERN OK AND NW AR BUT SHOULD DIMINISH WITH THE LOSS OF DAYTIME
HEATING. WEAK FRONT IN THE AREA REMAINS VERY DIFFUSE AND APPEARS TO BE
JUST SOUTH OF THE KS/OK BORDER ATTM. LITTLE OR NO LOW LEVEL CONVERGENCE
CAN BE FOUND NEAR THE FRONT TO HELP TRIGGER CONVECTION HOWEVER.

WEATHER WILL BECOME MORE ACTIVE LATER TONIGHT ACROSS ERN OK AS A MUCH
STRONGER COLD FRONT CURRENTLY ACROSS SE NEBRASKA APPROACHES THE AREA
AND AN UPPER LEVEL IMPULSE APPROACHES FROM THE WEST. STRONG TO SEVERE
TSTMS MAY MOVE INTO NE OK AFTER MIDNIGHT AND STORMS WILL ALSO LIKELY
EITHER DEVELOP OR MOVE INTO SE OK.

FRONT SHOULD BE SOUTH OF TULSA BY MORNING AND WILL MOVE INTO FAR SE OK
BY THURSDAY EVENING AND OUT OF THE AREA THURSDAY NIGHT. UPPER SYSTEM
WILL TRACK EAST FROM AZ INTO TX BY FRIDAY MORNING WHICH WILL CONTINUE
TO RESULT IN SHOWERS AND TSTMS IN SE OK WHERE OVERRUNNING WILL BE
MAXIMIZED. NOT TOO EXCITED ABOUT PRECIP CHANCES IN NE OK AFTER ABOUT
MID MORNING THURSDAY AS DEEPER NORTHERLY WIND FLOW WILL PENETRATE INTO
THAT AREA AND LIMIT OVERRUNNING. WILL DROP ALL PRECIP AFTER THURSDAY
NORTH OF TULSA AND ONLY GO WITH 20% POPS THURSDAY NIGHT AND FRIDAY AT
TULSA BUT AM AFRAID THIS IS ONLY WISHFUL THINKING...IF IT DOES NOT RAIN
IN THE NEXT 18 HOURS...IT PROBABLY WILL NOT RAIN AGAIN IN MAY.

WILL KEEP MAX TEMPS WITHIN A FEW DEGREES OF GUIDANCE THE NEXT TWO DAYS
ONLY BECAUSE THE SUN MAY COME OUT IN NE OK BUT WILL UNDERCUT THE NGM
MOS MINS. WILL ALSO GO BELOW THE NGM MOS POPS IN NE OK AFTER TONIGHT.

TUL 59/74/55/73/56  5322    MLC 65/76/59/75/59  7654
BVO 57/74/52/73/53  4211    IDB 65/84/62/78/60  6765

.TUL...NONE.

PLATE

:666M"3#FXUS
tJFPUS"
JFQUS
L3#FXUS>
K#FXUS
H#FXUS
0H_FZUS
,NLvFPUSD
LZFEAKr
JX#FPUS@
I%#FXCN
HN+{FPUSn
JFQUS
NFXUS
	O#FXUS
,IFTCNN
JgFQUS
K*{FXUS8
HNORTJFPUS|

In the hours before

Special weather statement, May 25, 1:29 PM CDT, 5 hours 15 minutes before
OKZ054>077-261200-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT WED MAY 25 1994

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF
EASTERN OKLAHOMA TONIGHT...

MOIST AND UNSTABLE AIR WILL REMAIN OVER EASTERN OKLAHOMA THIS
AFTERNOON AND INTO TONIGHT. A FEW ISOLATED THUNDERSTORMS MAY
DEVELOP THIS AFTERNOON OVER EASTERN OKLAHOMA AS TEMPERATURES WARM
INTO THE UPPER 80S IN THE UNSTABLE AIRMASS. HOWEVER...ANY STORMS
THAT DEVELOP WILL NOT HAVE ENOUGH UPPER LEVEL SUPPORT TO BECOME
SEVERE...AND SHOULD BE SHORT LIVED.

THUNDERSTORMS WILL LIKELY DEVELOP OVER WESTERN PARTS OF OKLAHOMA
AND TEXAS THIS AFTERNOON AND A FEW OF THESE COULD SPREAD INTO
SOUTHEAST OKLAHOMA THIS EVENING. HOWEVER...THESE STORMS SHOULD
WEAKEN AS THEY MOVE EAST AND AWAY FROM UPPER LEVEL SUPPORT. A STORM
OR TWO MAY APPROACH SEVERE LIMITS IN PITTSBURG...HASKELL AND
LATIMER COUNTIES BY LATE EVENING BUT THE BIGGEST THREAT FOR SEVERE
STORMS WILL BE SOUTHWEST OF THOSE AREAS.

A COLD FRONT WILL MOVE OUT OF KANSAS INTO NORTHERN OKLAHOMA AROUND
MIDNIGHT TONIGHT AND WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE
TO GIVE EASTERN OKLAHOMA A GOOD CHANCE FOR THUNDERSTORMS. THE
ATMOSPHERE WILL BE STABILIZED SOMEWHAT WITH THE LOSS OF DAYTIME
HEATING BUT THIS WILL BE OFFSET BY LIFT PRODUCED BY THE FRONT AND
UPPER LEVEL DISTURBANCE. A FEW SEVERE STORMS WILL BE POSSIBLE ALONG
AND AHEAD OF THE FRONT AS IT MOVES THROUGH THE AREA. THE FRONT IS
EXPECTED TO EXTEND ALONG A JAY TO OKEMA LINE BY THURSDAY MORNING.

MID TO UPPER LEVEL WINDS AND VERTICAL WIND SHEAR WILL INCREASE
OVERNIGHT ACROSS THE AREA...BUT SHOULD STILL REMAIN TOO WEAK TO
SUPPORT LONG LIVED ROTATION IN THE THUNDERSTORMS. THE MAIN THREAT
FROM THE STORMS WILL BE LARGE HAIL AND STRONG STRAIGHT LINE WINDS.

SPOTTER NETWORKS AND EMERGENCY MANAGEMENT OFFICIALS IN EASTERN
OKLAHOMA SHOULD MONITOR THE LATEST WEATHER INFORMATION AND BE
PREPARED FOR POSSIBLE ACTIVATION TONIGHT.
Special weather statement, May 25, 6:34 PM CDT, 10 minutes before
OKC041-260030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
634 PM CDT WED MAY 25 1994

...STRONG THUNDERSTORM NEAR WEST SILOAM SPRINGS...

AT 630 PM...A STRONG THUNDERSTORM HAD INTENSIFIED NEAR WEST SILOAM
SPRINGS NEAR THE ARKANSAS BORDER.  THIS STORM MAY PRODUCE HAIL AND BRIEF
TORRENTIAL RAINFALL.  THE STORM IS DRIFTING SLOWLY EAST SOUTHEAST.

PEOPLE IN THE COLCORD AND WEST SILOAM SPRINGS AREA SHOULD BE ALERT IN
CASE THIS STORM CONTINUES TO INTENSIFY.
Special weather statement, May 25, 6:34 PM CDT, 10 minutes before
OKC041-260030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
634 PM CDT WED MAY 25 1994

...STRONG THUNDERSTORM NEAR WEST SILOAM SPRINGS...

AT 630 PM...A STRONG THUNDERSTORM HAD INTENSIFIED NEAR WEST SILOAM
SPRINGS NEAR THE ARKANSAS BORDER.  THIS STORM MAY PRODUCE HAIL AND BRIEF
TORRENTIAL RAINFALL.  THE STORM IS DRIFTING SLOWLY EAST SOUTHEAST.

PEOPLE IN THE COLCORD AND WEST SILOAM SPRINGS AREA SHOULD BE ALERT IN
CASE THIS STORM CONTINUES TO INTENSIFY.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 4:52 PM CDTSevere Thunderstorm WarningTSAMadison46 min
May 25, 5:12 PM CDTSevere Thunderstorm WarningTSAJohnson26 min
May 25, 6:58 PM CDTSevere Thunderstorm WarningTSAWashington47 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.